My roommate claimed he had mono a few weeks ago and started bringing back small prescriptions for Tramadol (15-30 50mg pills). Recently we had Easter Break, and he returned claiming he had Lyme disease on top of the mono, and had with him a prescription for 120 50mg Tramadol with two refills. He is allowed to refill in 10 days. After some googling, I've found that this seems to be a very extreme dosage, especially considering he doesn't seem to be showing any symptoms for either. Another interesting fact is that I found three old bottles from the smaller doses and they each have a different prescribing doctor. What is going on here?
he is an addict(or will soon be one). the thing that really matters is the different dr's. he may have an illness, they don't always show, people hide thier illnesses(and some ppl yell to everyone about them i admit). to get a refill in 10 days from a dose of 120 pills is definately a huge dose. thats 12 pills a day.600mg a day. that's twice the maximum reccommended. above 300-350mg they can cause seizures and other problems. they are addictive as i'm sure you know. they attach to the same receptors as opiates and therefore the body can crave them like opiates.
your roomy is in trouble. watch out for your wallet.
I tend to give ppl the benefit of the doubt for a number of reasons. The maximum dosage of Tramadol is 400mg daily which would mean 80 tablets in 10 days. I am surprised by the short time for a refill and would be even more surprised if a pharmacy would refill it in ten days. Could you have made an error when you read the label on the bottle? And why are you reading your roommates prescriptions bottles? Has he done something else that would make you suspicious?
Tramadol's risk of substance abuse is low it is associated with a withdrawal syndrome usually typical of opioid withdrawal. It is more freely prescribed because it is not a controlled substance, at least not at this time.
If you care about your roommate (I don't know your relationship with him) I would discuss your concerns with him. But accusations with a trial and conviction without his input seems unfair to me. Ppl can have pain and symptoms and not show them outwardly. After your discussion if you still suspect he has a problem it seems to me that you need to make some decisions. It may be time to find another roommate. Do not subject yourself to an unhealthy situation.
I wish you luck in resolving this suspicion. I am hopeful that you will not make an assumption until you hear all the facts. Good luck to you Curious and be safe.
All I can say is when i had mono they didn't give me anything. They told me to sleep as much as possible ( as if that was a problem lol) I didn't get any type of pain medication at all. and i was so sick they contemplated putting me in the hospital so I would wonder about the scripts if I were you. But brooch the subject gently nobody likes to be flat out accused of something.
You are correct luppygirl. It is not the "usual" to give pain medications for mono. So one has to wonder if the roommate may have something else going on that he chooses not to share with his curious roommate.
We are so aware of the abuse that exists out there that it is easy to assume the worst, ie; the roommate has an addiction problem. Indeed there may be several explanations. One is that the roommate may actually have a need for pain medications that he, for what ever reasons wants to keep confidential. He may have a CP condition or even a short term one that he chooses not to share. That is his right. So you ask are there other reasons that makes the posting roommate suspicious? Is this an abuse issue that posting roommate should be concerned about because they share the same dwelling? .....or is it something entirely different?
Some ppl just do not want to share their medical problems. And Nick you are correct that the prescription is excessive if the label was read correctly. As I stated earlier I doubt any astute pharmacist would refill that prescription when it is so obviously over the dosage limits.
wow am supprised to hear your room mate uses that much of tramidol, when i had it for an infection from a hospital visit and only took 2 tabs i had a reaction to it with shaking and being sick and then booom it kicked my *** big time and i ended up in hospital and they had to flush that small amount out of me all day which was hell and the worst time of being ill i never forget, i agree with the rest i think your room mate has a big problem and that drug is not to be messed around with and i did hear a lot pof people get bad reactions to this drug and are they are taking it off the shelf.
Do you guys think he could be forging prescriptions? I've googled the prescribers and some of them don't even seem to be doctors. He's had problems with painkillers in the past. I know he needs help with his problems but I don't want to get him in trouble with the law.
I think you must have Tramadol confused with another medication. It is obtained by prescription only and is not on the selves. I have heard nothing about this medication being taken off the market.
You didn't tell us initially that he has had issues with abuse on your initial post. This puts your question it a different light. Have you checked the yellow pages on goggle too for the names of the physicians and they don't exist??? And does your roommate have problems with pain or just pain medications?
Anything is possible. I hate to put so much faith in the pharmacy but I would hope that if they thought there was no such physician they would check on this. Do you live in a large city that this could be possible??? In my community we know the names of most of the Doc's within a sixty mile radius. Pharmacists see these names everyday and I would hope a red flag would go up if they saw a fake name or a name they had not heard of. I know they are able to cross reference them.
You apparently are very worried about your roommate. I suggest that you confront him with your concern. I wouldn't accuses him of anything but I would let him how concerned you are and that you want to help if help is needed. He may deny it all but hopefully his reaction would give you a better idea if your fears are founded.
Good luck to you. Please let us know how this all goes for you. Peace, Tuck
Noo i dont think am confused with the name , i had it given by my doctor on prescription and once took my reaction too place, but maybe we do have differant names with meds in the UK then the US, either way it doesnt sound very good and i hope all the advise has been taken on board and the room mate is helped.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.